A fifteen-year-old diabetic girl developed multiple inflammatory areas on the extremities and abdominal wall at the site of insulin injection. The bizarre clinical manifestations led to great difficulties in determining both its etiology and its treatment. However, three months after her initial hospitalization, we found that the lesions were probably secondary to self-injection with a chemical agent rather than a result of insulin allergy. If idiopathic recurrent dermal infection is observed, then factitial origin should be suspected.
Skip Nav Destination
Original Contributions| September 01 1975
Factitial Panniculitis and Necrotizing Fasciitis in Juvenile Diabetes
Changyul Oh, M.D.;
Fredda Ginsberg-Fellner, M.D.;
Changyul Oh, Fredda Ginsberg-Fellner, Henry Dolger; Factitial Panniculitis and Necrotizing Fasciitis in Juvenile Diabetes. Diabetes 1 September 1975; 24 (9): 856–858. https://doi.org/10.2337/diab.24.9.856
Download citation file: